Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 15, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 20, 2020, 2:00 PM PST. It took effect at Feb 21, 2020, 3:00 PM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2020, 2:00 PM PST (22:00 UTC)
- In effect from
- Feb 21, 2020, 3:00 PM PST
- Expired
- Feb 23, 2020, 3:00 AM PST
- In force
- 36 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
484 WHUS76 KEKA 202200 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 200 PM PST Thu Feb 20 2020 PZZ475-210600- /O.NEW.KEKA.SC.Y.0015.200221T2300Z-200223T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 200 PM PST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO MIDNIGHT PST SATURDAY NIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt. Combined seas 8 to 10 feet Friday afternoon building to 10 to 12 feet on Saturday. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM Friday to midnight PST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
9 follow-up statements
620 WHUS76 KEKA 211039 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 239 AM PST Fri Feb 21 2020 PZZ475-211845- /O.CON.KEKA.SC.Y.0015.200221T2300Z-200223T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 239 AM PST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST SATURDAY NIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt. Combined seas 8 to 10 feet Friday afternoon building to 10 to 12 feet on Saturday. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM Friday to midnight PST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
315 WHUS76 KEKA 211629 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 829 AM PST Fri Feb 21 2020 PZZ475-220030- /O.CON.KEKA.SC.Y.0015.200221T2300Z-200223T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 829 AM PST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST SATURDAY NIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt. Combined seas 8 to 10 feet Friday afternoon building to 10 to 12 feet on Saturday. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM Friday to midnight PST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
922 WHUS76 KEKA 212215 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 215 PM PST Fri Feb 21 2020 PZZ470-220630- /O.EXB.KEKA.SC.Y.0015.200222T0800Z-200223T0800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 215 PM PST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT PST SATURDAY NIGHT... * WHAT...North winds 15 to 25 kt. Combined seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From midnight tonight to midnight PST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-220630- /O.EXB.KEKA.SC.Y.0015.200222T1100Z-200223T0800Z/ Cape Mendocino to Pt Arena out 10 nm- 215 PM PST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... * WHAT...North winds 15 to 20 kt. Gusts to 30 kt near Cape Mendocino. Combined seas around 8 feet tonight building to 9 to 11 feet on Saturday. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 AM Saturday to midnight PST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-220630- /O.CON.KEKA.SC.Y.0015.200221T2300Z-200223T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 215 PM PST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SATURDAY NIGHT... * WHAT...North winds 15 to 25 kt with gusts to 30 kt. Combined seas 8 to 10 feet building to 10 to 12 feet on Saturday. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM Friday to midnight PST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
048 WHUS76 KEKA 220404 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 804 PM PST Fri Feb 21 2020 PZZ475-221215- /O.CON.KEKA.SC.Y.0015.000000T0000Z-200223T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 804 PM PST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST SATURDAY NIGHT... * WHAT...North winds 15 to 25 kt with gusts to 30 kt. Combined seas 8 to 10 feet building to 10 to 12 feet on Saturday. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM Friday to midnight PST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-221215- /O.CON.KEKA.SC.Y.0015.200222T0800Z-200223T0800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 804 PM PST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT PST SATURDAY NIGHT... * WHAT...North winds 15 to 25 kt. Combined seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From midnight tonight to midnight PST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-221215- /O.CON.KEKA.SC.Y.0015.200222T1100Z-200223T0800Z/ Cape Mendocino to Pt Arena out 10 nm- 804 PM PST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... * WHAT...North winds 15 to 20 kt. Gusts to 30 kt near Cape Mendocino. Combined seas around 8 feet tonight building to 9 to 11 feet on Saturday. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 AM Saturday to midnight PST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
164 WHUS76 KEKA 221119 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 319 AM PST Sat Feb 22 2020 PZZ455-470-475-221930- /O.CON.KEKA.SC.Y.0015.000000T0000Z-200223T0800Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 319 AM PST Sat Feb 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until midnight PST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
711 WHUS76 KEKA 221622 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 822 AM PST Sat Feb 22 2020 PZZ455-470-475-230030- /O.CON.KEKA.SC.Y.0015.000000T0000Z-200223T0800Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 822 AM PST Sat Feb 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until midnight PST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
041 WHUS76 KEKA 222259 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 259 PM PST Sat Feb 22 2020 PZZ455-470-475-230700- /O.EXT.KEKA.SC.Y.0015.000000T0000Z-200223T1100Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 259 PM PST Sat Feb 22 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...Northwest winds 15 to 25 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
038 WHUS76 KEKA 230428 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 828 PM PST Sat Feb 22 2020 PZZ455-470-475-231100- /O.CON.KEKA.SC.Y.0015.000000T0000Z-200223T1100Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 828 PM PST Sat Feb 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...Northwest winds 15 to 25 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
750 WHUS76 KEKA 231059 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 259 AM PST Sun Feb 23 2020 PZZ470-231900- /O.EXP.KEKA.SC.Y.0015.000000T0000Z-200223T1100Z/ /O.NEW.KEKA.SC.Y.0016.200224T0300Z-200225T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 259 AM PST Sun Feb 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 11 to 15 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 7 PM this evening to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-231900- /O.EXP.KEKA.SC.Y.0015.000000T0000Z-200223T1100Z/ /O.NEW.KEKA.SC.Y.0016.200224T0900Z-200225T1100Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 259 AM PST Sun Feb 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM MONDAY TO 3 AM PST TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 11 to 15 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 1 AM Monday to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-231900- /O.NEW.KEKA.SC.Y.0016.200224T0300Z-200225T1100Z/ Pt St George to Cape Mendocino out 10 nm- 259 AM PST Sun Feb 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 7 PM this evening to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 4:22 AM PST, 9 hours 38 minutes earlier.
Area forecast discussion, Feb 20, 4:22 AM PST, 9 hours 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 422 AM PST Thu Feb 20 2020 .SYNOPSIS...Dry and mild weather will continue through Saturday as high pressure remains in control. The tail end of a cold front may clip the far northern portions of our area with some light rain late Saturday night or Sunday, followed by another period of dry weather early next week. && .DISCUSSION...The upper level well off the coast continues to bring mid and high level clouds to the area. This bringing some weak offshore flow to the area which is keeping the coast clear this morning. Temperatures this afternoon will be similar to yesterday. Winds will generally be out of the south to southeast today. Friday the upper level low starts to move out of the area and there should be less mid level clouds around. Flow at the surface will also become northerly again. A return of marine stratus is expected Friday night, although it is possible Del Norte county could remain clear with some offshore flow. Saturday high pressure briefly moves over the area and will bring dry weather and mainly clear skies once any morning stratus burns off. Sunday models start to disagree on the overall pattern. This shows up in the amount of precip over the area. The operational 00Z operational GFS brought no precip to northern CA, although the 06Z GFS does bring nearly a tenth of an inch to Del Norte county. This is more in line with most of the GFS and NAEFS ensembles, however this is significantly less than the models were showing yesterday. The operational ECMWF is still showing 0.15 as far south as Humboldt Bay. Needless confidence is low in the precip amounts, however all model solutions are keeping rainfall amounts less than a half inch. Next week models are generally showing high pressure building in over the west coast. This is generally expected to persist through the week. There is a small chance for the some light rain late in the week. The NBM has a slight chance on Thursday. The ECMWF also supports this, although confidence is low on this potential. Inland temperatures are generally expected to be unseasonably warm. MKK && .AVIATION...High cloud cover continues to linger over the area this morning as an upper low passes to the south. These clouds have done well to inhibit widespread fog/stratus development, and should persist through much of the day. Some isolated patchy, shallow fog may develop once again tonight along the coastal plain and through some of the interior valleys, but otherwise expect VFR conditions to continue through the TAF period at all terminals. /CB/TDJ && .MARINE...Light, diurnal coastal winds and seasonally calm seas persist for today as a low passes to the south of our area. Northerlies are expected to slowly pick up tonight and tomorrow, possibly returning to marginal advisory levels sometime late tomorrow to early Saturday in the wake of this low, and strongest in the usual spots to the south of Cape Mendocino and offshore of Pt Saint George. Locally generated short-period seas will see a short- lived uptick in intensity in response to these winds before both weaken later in the weekend. Otherwise, model guidance regarding the NW swell forecast to fill in early next week has trended the size down and pushed timing back significantly. A NW swell is expected to increase the average interval late in the weekend, emanating from a storm currently tracking east near 160W, before its energy is reinforced early next week by fresher waves from a closer, more compact low which strengthens around 140W. Confidence is relatively high on size and timing of the first swell on Sunday, however model inconsistencies regarding the second event's fetch orientation and strength currently leave confidence low in both the precise timing and size of this reinforcement early next week. /TDJ && EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Feb 20, 3:12 AM PST, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 312 AM PST Thu Feb 20 2020 CAZ101>113-211115- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 312 AM PST Thu Feb 20 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.